Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2006, 6:44 PM MDT for Pueblo County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 6:44 PM MDT (00:44 UTC)
- Expired
- Jul 17, 2006, 7:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 34 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:33 PM MDT | HAIL 0.75 | 3 N Pueblo, CO | EAGLERIDGE AND I-25 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 180044 SVRPUB COC101-180145- /O.NEW.KPUB.SV.W.0093.060718T0044Z-060718T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 644 PM MDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF PUEBLO... * UNTIL 745 PM MDT... * AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF AVONDALE...OR 11 MILES EAST OF PUEBLO. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... HIGHWAY 50 9 MILES EAST OF PUEBLO. NORTHERN PORTIONS OF PUEBLO. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3814 10442 3831 10429 3851 10458 3828 10474 $$
3 follow-up statements
000 WWUS55 KPUB 180106 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 705 PM MDT MON JUL 17 2006 COC101-180145- /O.CON.KPUB.SV.W.0093.000000T0000Z-060718T0145Z/ PUEBLO CO- 705 PM MDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF AVONDALE...OR 9 MILES EAST OF PUEBLO... AND WAS MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... HIGHWAY 50 BETWEEN 5 AND 10 MILES EAST OF PUEBLO. NORTHERN PORTIONS OF THE CITY OF PUEBLO. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3814 10442 3831 10429 3851 10458 3828 10474 $$
000 WWUS55 KPUB 180120 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 719 PM MDT MON JUL 17 2006 COC101-180145- /O.CON.KPUB.SV.W.0093.000000T0000Z-060718T0145Z/ PUEBLO CO- 719 PM MDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHEASTERN PORTIONS OF PUEBLO...AND WAS MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... NORTHERN PORTIONS OF THE CITY OF PUEBLO. PINON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3812 10446 3832 10439 3851 10458 3828 10475 $$
000 WWUS55 KPUB 180146 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 746 PM MDT MON JUL 17 2006 COC101-180156- /O.EXP.KPUB.SV.W.0093.000000T0000Z-060718T0145Z/ PUEBLO CO- 746 PM MDT MON JUL 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY EXPIRES AT 745 PM MDT... LAT...LON 3812 10446 3832 10439 3851 10458 3828 10475 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:58 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 17, 2:58 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT MON JUL 17 2006 .SHORT TERM... (TONIGHT AND TUESDAY) HEALTHY NORTHERLY SURGE HAS PUSHED THROUGH MAJORITY OF THE SOUTHEAST COLORADO PLAINS...WHICH SPARKED SOME THUNDERSTORMS EARLIER TODAY OVER PORTIONS OF TELLER COUNTY AND CURRENTLY NOTING STORMS OVER PORTIONS OF THE WESTERN 1/3 OF CWFA. FRONTAL PASSAGE HAS TEMPERED MAXIMUM TEMPERATURES SLIGHTLY TODAY...HOWEVER STILL NOTING MID-AFTERNOON TEMPERATURES IN THE 97F TO 99F RANGE AT PUEBLO...LA JUNTA...LAMAR AND SPRINGFIELD. WITH BRIEF INFLUX OF ATMOSPHERIC MOISTURE...THANKS TO FRONT...HAVE BUMPED POPS UP TO THE LOW SCATTERED CATEGORY TONIGHT FROM THE I-25 CORRIDOR WESTWARD...WHILE KEEPING ISOLATED POPS OVER THE REMAINDER OF THE PLAINS. ON TUESDAY...EXPECT A RETURN/CONTINUATION OF ABOVE CLIMATOLOGICAL AVERAGE MAXIMUM TEMPERATURES FOR THE MAJORITY OF THE CWFA IN COMBINATION WITH LOW GRADE POPS...CONCENTRATED MAINLY OVER THE HIGHER TERRAIN. THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) MAIN CHANGES TO THE NDFD WERE TO DECREASE THE TEMPS A FEW DEGREES FOR THE WEEKEND AND INCREASE THE CHANCE OF PRECIP UP A BIT. GUIDANCE CONTINUES TO PAINT A COOLING TREND THIS WEEKEND AND I CONTINUED TO TREND THE MET VARIABLES TO THIS SOLUTION. LATEST GFS CONTINUES TO SHOW RIDGE RETROGADING WEST AND AMPLIFYING AS TROUGH DIGS OVER EASTERN 1/3RD OF NATION. THIS SHOULD ALLOW COOLER CANADIAN AIR TO MOVE INTO THE REGION STARTING LATER ON FRIDAY AND LASTING THROUGH THE WEEKEND. IF GUIDANCE IS A PERFECT PROG...THEN THINGS WILL HAVE TO BE TRENDED DOWN EVEN COOLER & WETTER...BUT I DID NOT WANT TO JUMP ON THIS SOLUTION JUST YET. OTHER CHANGES I MADE WERE TO WED AND THU...THESE WERE PRIMARILY FINE TUNING CHANGES TO THE ONSET OF PRECIP. OTHERWISE NO OTHER CHANGES WERE MADE TO THE GRIDDED DATABASE. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 17, 6:47 AM MDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT MON JUL 17 2006 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE... ESPECIALLY OVER THE MOUNTAINS. THE MAIN THUNDERSTORM THREATS WILL BE WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THROUGH THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN. STARTING FRIDAY...THE THUNDERSTORMS WILL GRADUALLY BECOME MORE SCATTERED IN NATURE...WITH THUNDERSTORMS POSSIBLE OVER THE ENTIRE REGION. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 17, 6:18 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 1 S ALAMOSA 37.45N 105.87W
07/17/2006 M59 MPH ALAMOSA CO AIRPLANE PILOT
ASOS GUST
0601 PM HAIL 5 NNE COLORADO SPRINGS 38.90N 104.79W
07/17/2006 M0.75 INCH EL PASO CO TRAINED SPOTTER
0602 PM HAIL 5 NNW COLORADO SPRINGS 38.90N 104.86W
07/17/2006 E1.00 INCH EL PASO CO AMATEUR RADIO
0555 PM HAIL 6 N COLORADO SPRINGS 38.92N 104.82W
07/17/2006 E1.00 INCH EL PASO CO TRAINED SPOTTER
0610 PM HAIL 10 N COLORADO SPRINGS 38.98N 104.82W
07/17/2006 M1.00 INCH EL PASO CO FIRE DEPT/RESCUE
&&
JKHLocal storm report, Jul 17, 6:22 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 8 NNW COLORADO SPRINGS 38.94N 104.88W
07/17/2006 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
METZELocal storm report, Jul 17, 6:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 6 N COLORADO SPRINGS 38.92N 104.82W
07/17/2006 M1.00 INCH EL PASO CO TRAINED SPOTTER
0557 PM TSTM WND GST 1 S ALAMOSA 37.45N 105.87W
07/17/2006 M59.00 MPH ALAMOSA CO ASOS
MEASURED AT 1701 MDT.
0601 PM HAIL 5 NNE COLORADO SPRINGS 38.90N 104.79W
07/17/2006 M0.75 INCH EL PASO CO TRAINED SPOTTER
0602 PM HAIL 5 NNW COLORADO SPRINGS 38.90N 104.86W
07/17/2006 E1.00 INCH EL PASO CO AMATEUR RADIO
0610 PM HAIL 10 N COLORADO SPRINGS 38.98N 104.82W
07/17/2006 M1.00 INCH EL PASO CO FIRE DEPT/RESCUE
0610 PM HAIL 8 NNW COLORADO SPRINGS 38.94N 104.88W
07/17/2006 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
METZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 88 min |
| Jul 17, 7:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 45 min |
| Jul 17, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jul 17, 8:31 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 20 min |
| Jul 18, 12:58 PM MDT | Flash Flood Warning | PUB | Chaffee | 2 hr |
| Jul 18, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jul 18, 4:21 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 18, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.